MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and tip detachment occurred.The target lesion was located in the cephalic arch.A 12-4/5.8/120mm xxl balloon catheter was advanced for dilation.However, on second inflation at 7 atmospheres, the balloon ruptured.The device was pulled and the distal tip of the balloon sheared off.The physician made a few attempts to locate the balloon fragment, but no filling defects were seen and the balloon fragment was not found.No patient complications were reported and the patient was discharged in good condition.

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8598820
Report Number2134265-2019-04989
Device Sequence Number1998340
Product Code LIT
UDI-Device Identifier08714729162902
UDI-Public08714729162902
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0023210801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR